Heroin withdrawal is one of the most dangerous forms of drug detoxification. Regardless of if the addict thinks they need help or not, this process should be done under the supervision of experienced medical professionals. During heroin withdrawal, the opiate is exiting the system. Due to the way in which the drug has altered the user’s brain chemistry, they will experience a wide range of symptoms, each of varying intensity, based on the user and their drug habits. In most cases, heroin withdrawal symptoms begin between 6 to 12 hours after the drug was last used; this process peaks around 1 to 3 days. In severe cases, heroin withdrawal can lead to Post-Acute Withdrawal Syndrome (PAWS), sometimes persisting up to a month after the detox process has begun.
When an addict stops taking heroin, their body needs time to adjust. During this adjustment process, some uncomfortable symptoms will be experienced. Some of the most common symptoms include:
• Anxiety and/or depression
• Sleep problems
• Abdominal pain/ muscle aches
• Chills and/or profuse sweating
These symptoms can be very unpleasant, especially if detox is not done under the supervision of skilled, around the clock medical professionals. Medical complications that come with heroin withdrawal must be identified and treated quickly.
To begin the detox process, a person must be willing to give up the drug and prepared to bear the unpleasant symptoms that will most likely occur. Symptoms can be harsh, and in severe cases, life-threatening, so this should never be attempted alone. If certain complications arise, doctors and nurses will be on-hand to provide medications to ease the process. Without medical assistance during this painful step, an addict will most likely relapse as their cravings become unbearable. At Detox and Rehabilitation Treatment Centers Commack, each patient will receive the attention and specialized program they need to ease their heroin withdrawals. Begin recovery on the right path and detox the correct way. Call us today at 631-729-7139.